Alert archive / Kansas / Snow Advisories in 2005
Snow Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Dec 16, 2005, 4:15 AM CST for 18 counties in Kansas. It took effect at Dec 17, 2005, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2005, 4:15 AM CST (10:15 UTC)
- In effect from
- Dec 17, 2005, 12:00 AM CST
- Expired
- Dec 17, 2005, 9:23 PM CST
- In force
- 21 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 161015 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CST FRI DEC 16 2005 ...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .UPSLOPE FLOW WILL BEGIN TO BRING MOISTURE BACK INTO THE WESTERN PLAINS LATER TODAY. THIS...ALONG WITH UPPER LEVEL DISTURBANCES MOVING INTO THE AREA WILL BRING A CHANCE FOR SNOW LATE TONIGHT AND INTO SATURDAY. SNOW IS EXPECTED TO BEGIN NEAR THE OKLAHOMA BORDER BY MIDNIGHT AND SPREAD NORTHWARD TOWARDS MORNING. KSZ030-031-043>046-063>066-077>081-088>090-161815- /O.NEW.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 415 AM CST FRI DEC 16 2005 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. SNOW WILL BEGIN FALLING AROUND MIDNIGHT IN THE SOUTH AND MOVE NORTH BY SATURDAY MORNING. ACCUMULATIONS WILL BE AROUND 2 INCHES IN THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS AROUND HAYS...LARNED...AND PRATT WILL SEE AMOUNTS OF 2 TO 3 INCHES...WITH ISOLATED ACCUMULATIONS OF 4 INCHES NOT OUT OF THE QUESTION. THE SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED TO DEVELOP, WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING EXTRA TIME TO REACH YOUR DESTINATION. $$ 26
7 follow-up statements
000 WWUS43 KDDC 161803 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1203 PM CST FRI DEC 16 2005 ...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .UPSLOPE FLOW WILL BEGIN TO BRING MOISTURE BACK INTO THE WESTERN PLAINS LATER TODAY. THIS...ALONG WITH UPPER LEVEL DISTURBANCES MOVING INTO THE AREA WILL BRING A CHANCE FOR SNOW LATE TONIGHT AND INTO SATURDAY. SNOW IS EXPECTED TO BEGIN NEAR THE OKLAHOMA BORDER BY MIDNIGHT AND SPREAD NORTHWARD TOWARDS MORNING. KSZ030-031-043>046-063>066-077>081-088>090-170415- /O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1203 PM CST FRI DEC 16 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. SNOW WILL BEGIN FALLING AROUND MIDNIGHT IN THE SOUTH AND MOVE NORTH BY SATURDAY MORNING. ACCUMULATIONS WILL BE 1 TO 3 INCHES IN THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS AROUND HAYS... LARNED...AND PRATT WILL SEE AMOUNTS OF 2 TO 3 INCHES...WITH ISOLATED ACCUMULATIONS OF 4 INCHES NOT OUT OF THE QUESTION. THE SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED TO DEVELOP... WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS43 KDDC 162134 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CST FRI DEC 16 2005 ...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .MOIST SOUTHERLY FLOW WILL BRING MOISTURE BACK INTO THE WESTERN PLAINS TONIGHT. THIS...ALONG WITH UPPER LEVEL DISTURBANCE...WILL BRING SNOW TONIGHT AND INTO SATURDAY. KSZ030-031-043>046-063>066-077>081-088>090-170545- /O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 334 PM CST FRI DEC 16 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. SNOW WILL BEGIN FALLING AROUND MIDNIGHT. ACCUMULATIONS WILL BE 2 TO 3 INCHES IN THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS AROUND HAYS... LARNED...AND PRATT WILL SEE AMOUNTS OF 3 TO 4 INCHES...WITH ISOLATED ACCUMULATIONS OF 5 INCHES NOT OUT OF THE QUESTION. THE SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED TO DEVELOP... WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING EXTRA TIME TO REACH YOUR DESTINATION. $$ FINCH/06
000 WWUS43 KDDC 170520 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1120 PM CST FRI DEC 16 2005 ...SNOW WILL CONTINUE TONIGHT AND SATURDAY ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .AN UPPER LEVEL DISTURBANCE CROSSING OVER COLD...MOIST SURFACE C0NDITIONS ACROSS WESTERN AND CENTRAL KANSAS WILL RESULT IN A RETURN TO WINTER. SNOW WILL BLANKET THE AREA BY MORNING...AND CONTINUE ON SATURDAY. KSZ030-031-043>046-063>066-077>081-088>090-171400- /O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1120 PM CST FRI DEC 16 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. SNOW WILL CONTINUE TO FALL TONIGHT AND INTO MUCH OF THE DAY SATURDAY. 3 TO 5 INCHES OF SNOW WILL FALL IN THE HAYS...LARNED...AND PRATT AREAS. 2 TO 4 INCHES OF SNOW ARE EXPECTED IN THE DODGE CITY...GARDEN CITY...AND COLDWATER AREAS...WHILE 1 TO 2 INCHES SHOULD FALL IN THE SCOTT CITY AND ASHLAND AREAS. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS EVEN MORE REDUCED. $$ TSB
000 WWUS43 KDDC 171007 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CST SAT DEC 17 2005 ...SNOW WILL CONTINUE THROUGH SATURDAY AND SATURDAY EVENING ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .AN UPPER LEVEL DISTURBANCE MOVING INTO THE PLAINS AND OVER COLD AIR WILL CONTINUE TO BRING SNOW TO SOUTHWESTERN KANSAS TODAY. ANOTHER DISTURBANCE WILL MOVE IN LATER THIS EVENING AND KEEP SNOW FALLING UNTIL AROUND MIDNIGHT WHEN ACCUMULATIONS SHOULD TAPER OFF. KSZ030-031-043>046-063>066-077>081-088>090-171815- /O.EXT.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 407 AM CST SAT DEC 17 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO FALL THROUGHOUT MOST OF THE DAY TODAY...WITH ANOTHER ROUND POSSIBLE DURING THE EVENING HOURS. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE SCOTT CITY...GARDEN CITY...DODGE CITY...AND ASHLAND AREAS. LOCATIONS FROM WAKEENEY DOWN TO MEDICINE LODGE WILL SEE ACCUMULATIONS OF 3 TO 4 INCHES. A FEW ISOLATED LOCATIONS COULD SEE UP TO 5 INCHES IN PLACES. THE ACCUMULATING SNOWFALL SHOULD START TO TAPER OFF BY MIDNIGHT. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS EVEN MORE REDUCED. $$ 26
000 WWUS43 KDDC 171850 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1250 PM CST SAT DEC 17 2005 ...SNOW WILL CONTINUE THROUGH SATURDAY AND SATURDAY EVENING ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS... .AN UPPER LEVEL DISTURBANCE MOVING INTO THE PLAINS AND OVER COLD AIR WILL CONTINUE TO BRING SNOW TO SOUTHWESTERN KANSAS TODAY. ANOTHER DISTURBANCE WILL MOVE IN LATER THIS EVENING AND KEEP SNOW FALLING UNTIL AROUND MIDNIGHT WHEN ACCUMULATIONS SHOULD TAPER OFF. KSZ030-031-043>046-063>066-077>081-088>090-180300- /O.CON.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1250 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO FALL THROUGHOUT MOST OF THE DAY TODAY... WITH ANOTHER ROUND POSSIBLE DURING THE EVENING HOURS. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE SCOTT CITY...GARDEN CITY...DODGE CITY...AND ASHLAND AREAS. LOCATIONS FROM WAKEENEY DOWN TO MEDICINE LODGE WILL SEE ACCUMULATIONS OF 3 TO 4 INCHES. A FEW ISOLATED LOCATIONS COULD SEE UP TO 5 INCHES IN PLACES. THE ACCUMULATING SNOWFALL SHOULD START TO TAPER OFF BY MIDNIGHT. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS EVEN MORE REDUCED. $$
000 WWUS43 KDDC 172111 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CST SAT DEC 17 2005 ...LIGHT SNOW WILL CONTINUE THROUGH SATURDAY EVENING ACROSS SOUTHWESTERN, WEST CENTRAL AND SOUTH CENTRAL KANSAS... .AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL ROCKIES WILL MOVE OVER WESTERN KANSAS THIS EVENING AND WILL PROVIDE SOME LIFT OVER THE COLD AIR NEAR THE GROUND TO PRODUCE SOME LIGHT SNOW. SOME ADDITIONAL ACCUMULATIONS ARE POSSIBLE ON TOP OF THE SNOW THAT HAS ALREADY FALLEN. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES AFTER MIDNIGHT. KSZ030-031-043>046-063>066-077>081-088>090-180515- /O.CON.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 311 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. ANOTHER ROUND OF SNOW IS POSSIBLE DURING THE EVENING HOURS TONIGHT. ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE BEFORE THE SNOW TAPERS OFF TO FLURRIES AFTER MIDNIGHT. MOST AREAS WILL SEE TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WHILE A FEW ISOLATED LOCATIONS COULD SEE 5 TO 6 INCHES IN SPOTS. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS EVEN MORE REDUCED. $$ LACY
000 WWUS43 KDDC 180323 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 923 PM CST SAT DEC 17 2005 ...ACCUMULATING SNOWFALL HAD ENDED OVER SOUTHWEST KANSAS... .STEADY SNOWFALL HAD MOVED OUT OF THE AREA THIS EVENING WITH NO ADDITIONAL ACCUMULATION ANTICIPATED. AS A RESULT THE SNOW ADVISORY HAS BEEN CANELLED. KSZ030-031-043>046-063>066-077>081-088>090-180430- /O.CAN.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 923 PM CST SAT DEC 17 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH PERIODS OF VERY LIGHT SNOW WILL CONTINUE THROUGH THE PREDAWN HOURS...NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ 18
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Dec 16, 3:08 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 16, 3:08 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 AM CST FRI DEC 16 2005 .DISCUSSION... DAYS 1-2... FORECAST HEADACHE FOR THE PERIOD IS SNOW FOR TONIGHT AND SATURDAY. 00Z UPPER AIR MAPS CONTINUE TO SHOW A LARGE UPPER LOW OVER THE UPPER MS VALLEY. SHORTWAVE DISTURBANCES MOVING AROUND THIS LOW WILL BE THE PRIMARY FOCUS FOR INTERESTING WEATHER THROUGH THE NEXT 60 HOURS. ONE SHORTWAVE CURRENTLY SEEN ON WV LOOP OVER THE NORTHERN ROCKIES WILL BEGIN TO DIVE SOUTH TODAY, WHILE A SOUTHERN BRANCH SHORTWAVE OVER THE SOUTHWEST WILL BEGIN TO MOVE EAST. THESE DISTURBANCES SHOULD PHASE A BIT AND MOVE OUT INTO THE WESTERN PLAINS TONIGHT, BRINGING SOME DECENT UPWARD MOTION OVER THE SOUTHWEST KANSAS. WITH UPSLOPE FLOW AT LOW LEVELS, SOME MODERATE MID LEVEL FRONTOGENESIS, AND GOOD ISENTROPIC LIFT, WILL CONTINUE TO KEEP FAIRLY HIGH POPS. IT SEEMS PRETTY SATURATED IN THE LAYERS AROUND -10 TO -15 C AND THROUGHOUT THE COLUMN, SO THINK THAT SNOW WILL BE THE PRIMARY PRECIP TYPE. LOOKS LIKE THE SNOW SHOULD START IN SOUTHERN COUNTIES SOMETIME AROUND MIDNIGHT, THEN THINGS SHOULD REALLY START TO COME TOGETHER IN THE EASTERN HALF OF THE CWA BY SATURDAY MORNING. MODELS ARE ALL IN PRETTY GOOD AGREEMENT ON HEAVIEST PRECIP IN THE EAST, ALTHOUGH THERE IS QUITE A BIT OF VARIATION ON AMOUNT. THE NAM DROPS 6 INCHES OR MORE A 24 HOUR PERIOD BY SUNDAY NIGHT. THINK THIS IS RATHER OVERDONE, AS THE GFS, UKMET, AND RUC ALL LEAN MORE TOWARDS 3 INCHES. THINK THAT AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE, WITH EVEN 4 INCHES NOT OUT OF THE QUESTION, ESPECIALLY THE FURTHER EAST YOU GO. THE SNOW WONT START UNTIL SECOND PERIOD, BUT GIVEN THAT ONSET IS ONLY ABOUT 24 HOURS AWAY, WILL GO AHEAD AND ISSUE A SNOW ADVISORY STARTING AT 06Z TONIGHT. THE MAIN SHORTWAVE ENERGY WILL MOVE THROUGH THE PLAINS DURING THE DAY ON SATURDAY AND SHOULD BE PAST US BY SATURDAY NIGHT. THINK THAT SNOW SHOULD START TO TAPER OFF BY THEN, ALTHOUGH A FEW FLURRIES AND EVEN SOME FREEZING DRIZZLE IN THE SOUTH AS MID LEVEL DRY AIR INTRUDES WILL STILL BE POSSIBLE. HAVE CHOSEN TO END THE ADVISORY BY 00Z, ALTHOUGH IT MAY HAVE TO BE REVISED IF SIGNIFICANT SNOW HANGS AROUND LONGER THAN EXPECTED. AS FOR TEMPERATURES, WITH CLOUDS STARTING TO MOVE IN AND SLIGHTLY LOWER 850MB TEMPS MOVING DOWN, HIGHS WILL BE MAINLY IN THE 30S TO NEAR 40. MOISTURE MOVING IN WILL KEEP LOWS TONIGHT FROM TOTALLY BOTTOMING OUT, SO TEENS TO LOW 20S LOOK GOOD. WITH PLENTY OF CLOUDS AND THE GOOD CHANCE FOR PRECIP SATURDAY THERE WONT BE TOO MUCH DIURNAL RANGE, SO WE MOST LIKELY WONT GET OUT OF THE 20S. LOWS SATURDAY NIGHT WILL BE IN THE TEENS WITH EVEN COLDER AIR MOVING IN. DAYS 3-7... MODEL SOUNDINGS FROM THE GFS IN THE EARLY PART OF THE EXTENDED PERIOD SHOW THE LOWER LEVELS OF THE ATMOSPHERE FROM AROUND 750 MB TO THE SURFACE COOLING SUCH THAT THE WARM LAYER IS PRETTY MUCH ERODED BY SUNDAY MORNING. BY THEN, 850 TEMPS ARE DOWN AROUND -10C AND THINK THAT THE THREAT FOR FREEZING DRIZZLE WILL BE EVEN LESS WITH FLURRIES BEING A MORE LIKELY PRECIP TYPE. WILL STILL KEEP A MENTION OF SOME PATCHY FREEZING DRIZZLE IN THE GRIDS. APPEARS THAT THE FREEZING PRECIP THREAT COULD INCREASE AGAIN LATE SUNDAY INTO MONDAY AS THE GFS INDICATES INCREASING LOW LEVEL WARM AIR ADVECTION IN RESPONSE TO ANOTHER IMPULSE APPROACHING THE AREA AS THE UPPER WAVE BEGINS TO MOVE OUT. NOT REAL CONFIDENT THAT THIS WILL PLAY OUT AS ADVERTISED SO WILL LEAVE WX/POP GRIDS IN THAT TIME FRAME ALONE AT THIS TIME. REST OF THE FORECAST PRETTY MUCH LEFT INTACT. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 20 26 16 / 0 50 70 40 GCK 35 19 26 14 / 0 50 60 40 EHA 37 22 26 16 / 0 40 40 30 LBL 38 22 26 15 / 0 40 50 30 HYS 33 18 25 14 / 0 50 70 50 P28 40 23 31 17 / 0 50 70 50 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ063-KSZ064-KSZ065- KSZ066-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ088-KSZ089-KSZ090. && FN26/02
Hazardous weather outlook, Dec 15, 5:00 AM CST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CST THU DEC 15 2005 KSZ030-031-043>046-061>066-074>081-084>090-161041- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CST (400 AM MST) THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITY AND STRONG NORTHWESTERLY WINDS AT 20 TO 30 MPH WILL BRING VERY HIGH FIRE DANGER TO SOUTHWESTERN KANSAS TODAY. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL SYSTEM OVER THE PLAINS STATES WILL HELP BRING ANOTHER CHANCE FOR WINTER PRECIPITATION THIS WEEKEND. AT THIS TIME IT SEEMS THAT SNOW WILL START IN LATE FRIDAY NIGHT AND CONTINUE INTO SATURDAY...WITH SOME FREEZING DRIZZLE POSSIBLY MIXING IN NEAR THE OKLAHOMA BORDER. THE BEST CHANCES FOR ACCUMULATION WILL BE NORTH OF A SYRACUSE TO ST JOHN LINE. ACCUMULATION AMOUNTS ARE UNCERTAIN AT THIS POINT. A SLIGHT CHANCE FOR LIGHT SNOW WILL CONTINUE SUNDAY AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RITTERLING
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.